MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX, DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; BIOLOX HIP PROTHESIS

ZIMMER GMBH BIOLOX, DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; BIOLOX HIP PROTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Scar Tissue (2060); Joint Dislocation (2374)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 00630505032 lot# 62316022 liner standard 32 mm i.D.For use with 50/52/54 mm o.D.Shells.Cat# 00784802300 lot# 62201684 modular neck g 12/14 neck taper use with +0 heads only.Cat# 00771301200 lot# 62163671 mod ml taper fem st 12.5.Cat# 00620205422 lot# 62324616 shell porous with cluster holes 54 mm.Cat# 00625006535 lot# 62249780 bone screw self-tapping 6.5 mm dia.35 mm length.Cat# 00625006535 lot# 62149027 bone screw self-tapping 6.5 mm dia.35 mm length.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had a left total hip arthroplasty.The patient did well until sustaining an injury while at work.It was reported that he was standing on boxes or some platform that spread apart, and he did the splits and dislocated his left hip which prior has not had any dislocations.Since that time, he has had 12 more dislocations.The patient was revised approximately 11 years post-implantation, during which abundant scar tissue was removed.The shell and stem were well-seated and remained intact.The head, liner, and neck were replaced without complication.Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.The patient underwent an initial left tha, due to osteoarthritis.The patient had been doing well until sustaining a workplace injury.Reportedly, he was standing on boxes or a platform that gave way, causing him to do the splits and dislocate his left hip an injury he had never experienced before.Since that initial dislocation, he has suffered 12 subsequent dislocations.After 11 years post-implantation, the patient underwent revision surgery.During the procedure, a significant amount of scar tissue was removed.The acetabular shell and femoral stem were confirmed to be well-seated and intact.The head, liner, and neck components were replaced without complications.Based on the available information, the reported event can be confirmed.It can be assumed that the issue was most likely caused by the fall the patient sustained.However, with the available information, a definitive root cause cannot be stablished.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX, DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14
Common Device Name
BIOLOX HIP PROTHESIS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20517387
Report Number0009613350-2024-00494
Device Sequence Number7718261
Product Code LZO
UDI-Device Identifier00889024276741
UDI-Public(01)00889024276741(17)221130(10)2676393
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue Number00877503202
Device Lot Number2676393
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight84 KG